Advertisement

Revista Matemática Complutense

, Volume 32, Issue 1, pp 239–254 | Cite as

Combinatorial properties of the G-degree

  • Maria Rita CasaliEmail author
  • Luigi Grasselli
Article

Abstract

A strong interaction is known to exist between edge-colored graphs (which encode PL pseudo-manifolds of arbitrary dimension) and random tensor models (as a possible approach to the study of quantum gravity). The key tool is the G-degree of the involved graphs, which drives the 1 / Nexpansion in the tensor models context. In the present paper—by making use of combinatorial properties concerning Hamiltonian decompositions of the complete graph—we prove that, in any even dimension \(d\ge 4\), the G-degree of all bipartite graphs, as well as of all (bipartite or non-bipartite) graphs representing singular manifolds, is an integer multiple of \((d-1)!\). As a consequence, in even dimension, the terms of the 1 / N expansion corresponding to odd powers of 1 / N are null in the complex context, and do not involve colored graphs representing singular manifolds in the real context. In particular, in the 4-dimensional case, where the G-degree is shown to depend only on the regular genera with respect to an arbitrary pair of “associated” cyclic permutations, several results are obtained, relating the G-degree or the regular genus of 5-colored graphs and the Euler characteristic of the associated PL 4-manifolds.

Keywords

Edge-colored graph PL-manifold Singular manifold Colored tensor model Regular genus Gurau degree 

Mathematics Subject Classification

57Q15 57N13 57M15 83E99 

Notes

Acknowledgements

The authors would like to thank Gloria Rinaldi for her helpful ideas and suggestions about relationship between cyclic permutation properties and Hamiltonian cycle decompositions of complete graphs. They also thank the referees for their very helpful suggestions.

References

  1. 1.
    Basak, B.: Genus-minimal crystallizations of PL 4-manifolds. Beitr. Algebra Geom. Beitr. Algebra Geom. 59(1), 101–111 (2018).  https://doi.org/10.1007/s13366-017-0334-x MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Basak, B., Casali, M.R.: Lower bounds for regular genus and gem-complexity of PL 4-manifolds. Forum Math. 29(4), 761–773 (2017).  https://doi.org/10.1515/forum-2015-0080 MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Basak, B., Spreer, J.: Simple crystallizations of 4-manifolds. Adv. Geom. 16(1), 111–130 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bonzom, V., Gurau, R., Rivasseau, V.: Random tensor models in the large N limit: uncoloring the colored tensor models. Phys. Rev. D 85, 084037 (2012)CrossRefGoogle Scholar
  5. 5.
    Bryant, D.E., Horsley, D., Maenhaut, B., Smith, B.R.: Cycle decompositions of complete multigraphs. J. Combin. Des. 19, 42–69 (2011).  https://doi.org/10.1002/jcd.20263 MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bryant, D.E.: Large sets of hamilton cycle and path decompositions. Congr. Numer. 135, 147–151 (1998)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Casali, M.R., Cristofori, P., Dartois, S., Grasselli, L.: Topology in colored tensor models via crystallization theory. J. Geom. Phys. 129, 142–167 (2018).  https://doi.org/10.1016/j.geomphys.2018.01.001 MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Casali, M.R., Cristofori, P., Gagliardi, C.: PL 4-manifolds admitting simple crystallizations: framed links and regular genus. J. Knot Theory Ramif. 25(1), 1650005 (2016).  https://doi.org/10.1142/S021821651650005X. (14 pages)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Casali, M.R., Cristofori, P., Grasselli, L.: G-degree for singular manifolds. RACSAM 112(3), 693–704 (2018).  https://doi.org/10.1007/s13398-017-0456-x MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Chiavacci, R., Pareschi, G.: Some bounds for the regular genus of closed PL manifolds. Discrete Math. 82, 165–180 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Cristofori, P., Fomynikh, E., Mulazzani, M., Tarkaev, V.: 4-colored graphs and knot/link complements. Results Math. 72(1–2), 471–490 (2017).  https://doi.org/10.1007/s00025-017-0686-4 MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Cristofori, P., Mulazzani, M.: Compact 3-manifolds via 4-colored graphs. Rev. Real Acad. Cienc. Exact. Fis. Nat. Ser. A Mat. 110(2), 395–416 (2015).  https://doi.org/10.1007/s13398-015-0240-8v MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gagliardi, C.: A combinatorial characterization of 3-manifold crystallizations. Boll. Un. Mat. Ital. A 16, 441–449 (1979)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Gagliardi, C.: Extending the concept of genus to dimension \(n\). Proc. Am. Math. Soc. 81, 473–481 (1981)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Gurau, R.: Random Tensors. Oxford University Press, New York (2016)CrossRefzbMATHGoogle Scholar
  16. 16.
    Gurau, R., Ryan, J.P.: Colored tensor models—a review. SIGMA 8, 020 (2012).  https://doi.org/10.3842/SIGMA.2012.020 MathSciNetzbMATHGoogle Scholar
  17. 17.
    Pezzana, M.: Sulla struttura topologica delle varietà compatte. Atti Semin. Mat. Fis. Univ. Modena 23, 269–277 (1974)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Witten, E.: An SYK-like model without disorder. Preprint (2016). arXiv:1610.09758v2
  19. 19.
    Zhao, H., Kang, Q.: Large sets of Hamilton cycle and path decompositions. Discrete Math. 308, 4931–4940 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Universidad Complutense de Madrid 2018

Authors and Affiliations

  1. 1.Department of Physics, Mathematics and Computer ScienceUniversity of Modena and Reggio EmiliaModenaItaly
  2. 2.Department of Sciences and Methods for EngineeringUniversity of Modena and Reggio EmiliaReggio EmiliaItaly

Personalised recommendations